• Engine Yard
  • LivingSocial
  • VMware
  • Heroku
  • Rackspace Hosting
  • Blue Box Group
  • JetBrains
  • New Relic
  • Percona
  • Pivotal Labs
  • Rails Dog
  • WyeWorks
  • Chargify

Sponsorship Opportunities

For information on exhibition and sponsorship opportunities at RailsConf, contact Yvonne Romaine at yromaine@oreilly.com.

Download the RailsConf Sponsor/Exhibitor Prospectus

Contact Us

View a complete list of RailsConf contacts.

RailsConf 2011 Schedule

Below are the confirmed and scheduled talks at RailsConf 2011 (schedule subject to change).

Customize Your Own Schedule

Create your own RailsConf schedule using the personal scheduler function. Mark the tutorials, sessions, keynotes, and events you want to attend by clicking on the calendar icon [calendar icon] next to each listing. Then click on "personal schedule" below and get your own customized schedule generated.

Ballroom I
Add Rails for Zombies (AKA Intro to Rails - Part 1) to your personal schedule
9:00am Rails for Zombies (AKA Intro to Rails - Part 1) Gregg Pollack (Envy Labs), Eric Allam (Envy Labs), Nathaniel Bibler (Envy Labs), Carlos Souza (Envy Labs), Jacob Swanner (Envy Labs), Tyler Hunt (Envy Labs)
Add Ruby on Rails Tutorial (AKA Intro to Rails - Part 2) to your personal schedule
1:30pm Ruby on Rails Tutorial (AKA Intro to Rails - Part 2) Michael Hartl (Rails Tutorial)
Ballroom II
Add Upgrading Legacy Rails Applications to Rails 3 to your personal schedule
9:00am Upgrading Legacy Rails Applications to Rails 3 Clinton N. Dreisbach (Relevance, Inc.)
Add Building Bulletproof Views to your personal schedule
1:30pm Building Bulletproof Views John Athayde (LivingSocial), Bruce Williams (LivingSocial)
Ballroom III
Add Building Web Apps with HTML5: Beyond the Buzzword to your personal schedule
9:00am Building Web Apps with HTML5: Beyond the Buzzword Mike Subelsky (OtherInbox)
Add Rails Best Practices to your personal schedule
1:30pm Rails Best Practices Gregg Pollack (Envy Labs), Andrew Smith (Envy Labs), Thomas Meeks (Envy Labs), Dray Lacy (Envy Labs), Christopher Green (Envy Labs), Mark Kendall (Envy Labs)
Room 345
Add Introduction to Cloud Foundry Workshop to your personal schedule
1:30pm Introduction to Cloud Foundry Workshop Dave McCrory (VMware Inc.), Dekel Tankel (VMware Inc.)
Ballroom IV
Add Refactotum to your personal schedule
9:00am Refactotum Justin Gehtland (Relevance, Inc.), Aaron Bedra (Relevance, Inc.), Chad Humphries (Relevance, Inc.), Jared Pace (Relevance, Inc), Jon Distad (Relevnce), Rob Sanheim (Relevance, Inc.)
Room 347
Add BohConf - Monday to your personal schedule
9:00am Event
BohConf - Monday
Add BohConf - Monday to your personal schedule
12:30pm Event
BohConf - Monday
12:30pm Lunch
Room: Hall F
8:00am Continental Breakfast
Room: Ballroom Foyer
5:00pm Dinner
Room: On Your Own
Add Ignite RailsConf to your personal schedule
6:00pm The Sheraton Inner Harbor Hotel
Room: Chesapeake Ballroom - 3rd Level
Ignite RailsConf
9:00am-12:30pm (3h 30m) Tutorial
Rails for Zombies (AKA Intro to Rails - Part 1)
Gregg Pollack (Envy Labs) et al
Do you need to start learning Ruby on Rails? In this morning tutorial the Envy Labs team will lead you through all five labs of their Rails for Zombies course. Unlike other tutorials, all you need to start coding Rails is a laptop with Wi-Fi and a modern browser.
1:30pm-5:00pm (3h 30m) Tutorial
Ruby on Rails Tutorial (AKA Intro to Rails - Part 2)
Michael Hartl (Rails Tutorial)
Based on the Ruby on Rails Tutorial book, the second half of Intro to Rails picks up where Rails for Zombies leaves off. You'll join Rails Tutorial author Michael Hartl for some hands-on coding, including an introduction to version control with Git, test-driven development (TDD) with RSpec, and Rails application deployment to a live server.
9:00am-12:30pm (3h 30m) Tutorial
Upgrading Legacy Rails Applications to Rails 3
Clinton N. Dreisbach (Relevance, Inc.)
Smart developers have been using Ruby on Rails to rapidly build web applications for over 5 years now. Cutting-edge projects have aged into old, moldy, legacy apps. Rails 3 and Ruby 1.9 offer performance improvements and new features that are guaranteed to take the squeak out of that old wheel and grease the tracks of new development.
1:30pm-5:00pm (3h 30m) Tutorial
Building Bulletproof Views
John Athayde (LivingSocial) et al
The Rails View layer is the Wild West. Bad mustaches, crazy fights over simple things, and complete and utter confusion abound. When do we use a helper or a presenter? How do we keep logic and markup separate? What's this here new fangled boilerplate and HTML5/CSS3 thing?
9:00am-12:30pm (3h 30m) Tutorial
Building Web Apps with HTML5: Beyond the Buzzword
Mike Subelsky (OtherInbox)
Modern browsers have changed web development by offering new, more powerful capabilities, known by the marketing buzzword "HTML5". In this tutorial we'll build a sophisticated example that shows you how to take advantage of workers, sockets, canvases, local storage, media embeds, and more. You'll learn how you can use HTML5 to build newer and better web applications, leaving old hacks behind.
1:30pm-5:00pm (3h 30m) Tutorial
Rails Best Practices
Gregg Pollack (Envy Labs) et al
Although Rails contains many web framework best practices, there are still plenty of ways to create horrible code. Fortunately, as the community has matured many new techniques have been discovered which can help keep Rails apps maintainable. In this 5 part lab we will walk through the most common of these best practices and get some hands on experience refactoring Rails.
1:30pm-5:00pm (3h 30m) Tutorial
Introduction to Cloud Foundry Workshop
Dave McCrory (VMware Inc.) et al
Cloud Foundry is the industry’s first open open platform as a service project initiated by VMware. It can support multiple frameworks, multiple cloud providers, and multiple application services all on a cloud scale platform. Cloud Foundry is available as a cloud service at CloudFoundry.com and as an open source project at CloudFoundry.org.
9:00am-5:00pm (8h) Tutorial
Refactotum
Justin Gehtland (Relevance, Inc.) et al
Contributing to open source is great for your career. In a few short hours, you can learn, teach, promote your skills, and improve the quality of the community. In this unique workshop, we will show you how, by doing it.
9:00am-10:00am (1h) Event
BohConf - Monday
BohConf is the official RailsConf 2011 unconference. At BohConf, we're going to get our hands dirty writing code and sharing ideas in an open and free-form environment. It's free and will run alongside RailsConf in the convention center. Everyone is welcome.
10:00am-12:30pm (2h 30m) General
Guided Exploration of Compass and SASS
Discussing common problems and design patterns to make your stylesheets “Syntactically Awesome”. Bring simple designs that needs to be converted and we will help you achieve awesomeness or if you don’t have any designs that need converting we will supply some basic templates that you can work with to get a handle on implementation. Presented by Chris Eppstein.
12:30pm-5:00pm (4h 30m) Event
BohConf - Monday
BohConf is the official RailsConf 2011 unconference. At BohConf, we're going to get our hands dirty writing code and sharing ideas in an open and free-form environment. It's free and will run alongside RailsConf in the convention center. Everyone is welcome.
12:30pm-1:30pm (1h)
Break: Lunch
8:00am-9:00am (1h)
Break: Continental Breakfast
5:00pm-6:00pm (1h)
Break: Dinner
6:00pm-8:00pm (2h) Event
Ignite RailsConf
Ignite is a high-energy evening of 5-minute talks by people who have an idea - and the guts to get onstage and share it with the rest of the Rails community.